Jump to content
CrazyBoards.org

Recommended Posts

So my doctor insists on having me on Lithium, which I take at night, and every morning I wake up with a stomach ache and can't eat anything until 2 or 3 in the afternoon. Everything I read lists a million drugs you CAN'T take for your stomach while on Lithium but I can't find anything that I CAN take. Can anyone give me some relief?

Link to comment
Share on other sites

I don't have stomach issues usually when I take my Lithium with a full dinner. If that doesn't work, talk to your doc about what else you can try. There are some stomach meds that work better with it than others. But really, try the full meal first.

eta: spelling

Link to comment
Share on other sites

I take my Lithium before bed because I still have to get levels done all the time, so if I take it at 8:30 pm I can get the level done at 8:30 am. I called the pharmacist and he said to take Dramamine. Has anyone tried that with good results? Ginger tea? Anything? It really suck being sick to my stomach all day, every day.

Link to comment
Share on other sites

Dietary restrictions with Lithium? Please give me a point on this, because I'm just not aware of any significant items in this area.

Lithium can be take ANY time of day. What is important is to be generally consistent and to tell your pdoc when you took your last dose prior to the blood draw. A competent doc can quickly estimate in his head what the number should be.

Common practice in the field is to recommend patients take it at bedtime for several reasons:

-Take advantage of any sleepiness induced by the bolus (large amount)

-Hope that the patient will be less likely to notice any nausea and stomach discomfort because they are asleep

-It's a convenient memory scheme for patients and docs

Strategies:

-Lithium is a salt similar to table salt and is readily absorbed. That is why it can be taken with a meal with no interference.

-Many people find that taking Li with food helps prevent stomach ache, nausea and diarrhea (me included).

-Soda crackers and ginger ale or Seven Up can help with the the stomach issues (me included)

The first month was worst for me with nausea, stomach ache and very mild diarrhea. It all eased with time. Still, I take my meds at supper, even going so far early on to lay out my Lithium tablets so I could have them in the middle of the meal!

Hope you feel better!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...